Jump to content

Photo

Does Differin Effect Red Marks?

red mark retinoids

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 lmontgom

lmontgom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 172
    Likes: 3
About Me
  • Joined: 10-January 11

Posted 29 January 2011 - 04:20 PM

So I've been using Differin (.1% nightly) and Minocycline (100mg/day) for about a week and a half, and I haven't noticed any signs of an initial breakout. I am still getting some new pimples, but they aren't as bad as they've been in the past and they seem to go away faster, and my skin seems much softer than it was before starting the topical. If there is no initial breakout, does that mean the Differin isn't doing it's job? I also had a pretty bad breakout the week before I began this regimen, with a bunch of large, red bumps on my neck and around my jawline, and while the Differin has helped to shrink them, they appear much redder than before. I do tend to get red marks after a pimple disappears that last for weeks and even months at a time, but it seems to be worse with this medication. Does Differin eventually help with diminishing red marks or does it hinder the fading process? Thanks!

#2 legato

legato

    Member

  • Members
  • Posts & Likes
    Posts: 118
    Likes: 9
About Me
  • Joined: 14-October 10

Achievements

     

Posted 30 January 2011 - 08:28 AM

QUOTE (lmontgom @ Jan 29 2011, 05:20 PM) <{POST_SNAPBACK}>
So I've been using Differin (.1% nightly) and Minocycline (100mg/day) for about a week and a half, and I haven't noticed any signs of an initial breakout. I am still getting some new pimples, but they aren't as bad as they've been in the past and they seem to go away faster, and my skin seems much softer than it was before starting the topical. If there is no initial breakout, does that mean the Differin isn't doing it's job? I also had a pretty bad breakout the week before I began this regimen, with a bunch of large, red bumps on my neck and around my jawline, and while the Differin has helped to shrink them, they appear much redder than before. I do tend to get red marks after a pimple disappears that last for weeks and even months at a time, but it seems to be worse with this medication. Does Differin eventually help with diminishing red marks or does it hinder the fading process? Thanks!


i think its definitely supposed to help red marks fade away faster in the long run, because it speeds up the cell turnover. i think you should stick to it and see what happens. it is probably working!

#3 lmontgom

lmontgom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 172
    Likes: 3
About Me
  • Joined: 10-January 11

Posted 31 January 2011 - 04:17 AM

Thanks for the info! I knew that Differin speeds up the rate of cell turnover, but I didn't think that it would apply to red marks as well. I really hope that's the case; I have very pale skin and it contrasts really horribly with any residual redness, and at this point in time the Differin is definitely making the red spots more pronounced. Is there anything I can do in the meantime to help fade the marks quicker while on Differin? Prior to using the topical I was using Apple Cider Vinegar (both directly on my skin and drinking it diluted with water) as well as Clinique Even Better Dark Spot Corrector (which was doing wonders for my red marks), but I discontinued everything when I began using Differin. Is it ok to continue using those products with the Differin, or is there maybe a good face wash that works well with reducing redness? I really appreciate all the help/suggestions!!

#4 lmontgom

lmontgom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 172
    Likes: 3
About Me
  • Joined: 10-January 11

Posted 03 February 2011 - 02:14 AM

I'm now into my second week using Differin and while I've noticed some definite changes in my skin, the red marks are the only thing that seem to be unaffected by the cream. If anything, the marks are redder than they were before despite the fact that the pimples I'm still getting aren't as deep or severe. These spots are really becoming the bane of my existence, and I would love any tips for how to deal with red marks and topical retinoids. Thanks!

#5 lmontgom

lmontgom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 172
    Likes: 3
About Me
  • Joined: 10-January 11

Posted 16 February 2011 - 05:46 PM

Into week 4 and the red marks are continually worsening. Please help!!!

#6 hopeful87.

hopeful87.

    Junior Member

  • Members
  • Posts & Likes
    Posts: 99
    Likes: 0
About Me
  • Joined: 09-November 10

Achievements

     

Posted 18 February 2011 - 04:11 PM

QUOTE (lmontgom @ Feb 16 2011, 04:46 PM) <{POST_SNAPBACK}>
Into week 4 and the red marks are continually worsening. Please help!!!



Hi there! I'm using Differin .3 at this time. I've been using this retnoid for nearly 3 months now. It has done wonders for me. I have 2 current acne lesions that are going away but a BUNCH and I mean HUNDREDS of red marks and a few indented scars (from picking). Now that my skin isn't inflammed and thin and stretchy, I've been exfoliating and using an astringent along with differin everyday. I use Duac sparingly as a spot treatment. I think the combination of Differin and exfoliating is helping me a lot. The only thing is that I don't use a moisturizer and I think I'll start that soon because my skin is very flaky (which I like because that means Differin is working!)

#7 lmontgom

lmontgom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 172
    Likes: 3
About Me
  • Joined: 10-January 11

Posted 21 February 2011 - 05:36 AM

I'm almost at week 5 and I've got to say I'm really losing my motivation to continue as these red spots worsen. I knew getting into this regimen might mean a pretty nasty initial breakout (which I can't tell if I'm having or not because of the Minocycline, which seems to do very little other than make me nauseous and dizzy), but I don't know if I can handle how red and spotty I'm becoming. I don't see how I can continue without a guarantee or even a sign that this is working for me; I would hate to have wasted all of this time (and sanity) on a regimen that isn't even going to work in the end. I've been thinking about going on Accutane again (I've been on it twice with AMAZING results and no side effects, although my acne has, obviously, come back over time), and maybe it would be beneficial to pair the Accutane with the Differin. All I know is that unless there is some way to reduce these awful red marks while continuing the Differin/Minocycline, I can't watch myself get redder and redder every day.

hopfeul87 - In terms of exfoliation, I use a cleanser that acts as a mild exfoliant because anything harsher would really mess with my sensitive skin. What do you use to exfoliate, and have you noticed a reduction in redness or just a better complexion/tone in general? Thanks for the tip!

#8 lmontgom

lmontgom

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 172
    Likes: 3
About Me
  • Joined: 10-January 11

Posted 10 March 2011 - 03:45 AM

I'm now into week 7 using Differin, and I stopped taking the Minocycline about a week ago because of the side effects (nausea, dizziness, headaches), and because it didn't really seem to be doing anything in terms of staving off an IB. I assumed that going off the antibiotic would be pretty traumatic for my skin, and I would start to break out like crazy from the Differin. That has yet to happen (if anything, my skin has calmed down a little in the past couple days), but I'm still very worried that my skin is about to get much worse. If it doesn't, however, does that mean the Differin isn't working? Can you only be sure that a retinoid works if it purges your skin and causes a bad breakout? And in terms of the red marks, they are still a huge problem for me, and I'm still looking for any and all tips on how to diminish red spots while using a topical retinoid. I would even appreciate suggestions on a good non-comedogenic cover-up. Thanks so much!!